The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=16&m=898793
Posted By : Spoony27 - 8/24/2007 11:49 AM
I had bad luck with Tricyclics and weight gain.  its too bad because they worked.  i didnt even eat more, it just slowed my metabolism i guess.  but i gained nearly 20 pounds in a short time.  THen switched to Gapapentin and got less releif.  i started exercising and dieting but cant lose weight, and i'm supspecting the Gabapentin is starting to make me put on pounds as well.  i dont even have an elevated appetite.  Now i want to try something else becuse i cant keep letting this weight gain happen.  there are lots of overweight people in my family who really struggle, so i need to stay healthy.  i'm beside myself though.  I need these kind of meds, but cant afford to gain weight.  i'm not trying to be vain, i jsut dont want my depression to get worse because of my horrible self image.  By the way, i have interstitial cystitis and Pudendal neuralgia, and normal OTC pain relievers dont touch it, and niether do opiates really.  Tramadol does work occasionally but i dont know how healthy it is to take around the clock.  i'm only 24 and i already hate life!  I really need releif because i have a sitting office job and it hurts to sit :(

Posted By : Chutz - 8/24/2007 9:50 PM
Hi Spoony and welcome!! I'm so sorry that your meds are giving you such misery. I do understand. Tried those same meds. Not only did I start gaining unwanted weight but they didn't relieve any pain! arrrggghhhhhh!!!!

I hope someone comes by and has some suggestions for you. But either way I want you to feel very welcome here!

Hugs,
Chutzie


Co-Mod Fibromyalgia & Chronic Pain Forums
~~~
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, collapsed disk, dermatitis herpetiformus, osteo arthritis in spine and other locations.
***************

The only difference between genius and stupidity is that genius has it's limits. Albert Einstein: (1879-1955)


Posted By : Ides - 8/25/2007 7:13 PM
Have you tried Lyrica? It is similar to gabapentin in action. It does list weight gain as a possible side effect but that does not occur in everyone.

I have been taking gabapentin for 3.5 years. In that time I have lost over 40 pounds. Gabapentin does cause fluid retention. I have found that if I watch my salt intake and drink plenty of fluids, I do not retain water from it. I have to take Tramadol with my Neurontin to get effective pain relief. I have been taking the gabapentin-traadol combo for over 2 years.


Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


Posted By : razzle51 - 8/26/2007 8:57 AM
Lyrica is a weight gainer , and fluid retention . I know several who have been on it and gained weight . about the only 2 meds I know of is Keppra which I take and Topamax .


Syringomyelia T4-T10
Chiari Malformation
Decompression Surgery 1999
 

 
 
 



Posted By : wishful - 8/26/2007 12:18 PM
I have been on Topamax and have found it to help the most for my pain. It also has the side effect of loosing weight. It doesn't happen to everyone though. I was on many other antiseizure drugs before this and gained alot of weight. I was then put on Topamax, and lost so much weight that they had to take me off of it. I was under 100 pounds. I later went back on it and have been back on it for about a year and a half and it has helped alot. I didn't do well with Lyrica because of the weight gain and I had alot of the peripheral edema with it as well. Good luck and I hope you find some relief.

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer